Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 2, 2018, 8:43 PM CDT for 5 counties in Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2018, 8:43 PM CDT (01:43 UTC)
- Expired
- May 2, 2018, 9:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
620
WUUS53 KDMX 030143
SVRDMX
IAC039-053-159-173-175-030230-
/O.NEW.KDMX.SV.W.0034.180503T0143Z-180503T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
843 PM CDT WED MAY 2 2018
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Decatur County in south central Iowa...
Union County in south central Iowa...
Ringgold County in south central Iowa...
Northeastern Taylor County in southwestern Iowa...
Southwestern Clarke County in south central Iowa...
* Until 930 PM CDT.
* At 842 PM CDT, severe thunderstorms were located along a line
extending from near Lenox to 6 miles southeast of Irena, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Creston, Leon, Mount Ayr, Lamoni, Sun Valley Lake, Afton,
Clearfield, Diagonal, Kellerton, Grand River, Van Wert, Garden
Grove, Davis City, Decatur City, Blockton, Tingley, Weldon, Arispe,
Redding and Shannon City.
This includes Interstate 35 between mile markers 1 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for south central
and southwestern Iowa.
LAT...LON 4075 9463 4090 9451 4090 9447 4095 9447
4116 9430 4116 9423 4084 9357 4057 9391
4057 9446
TIME...MOT...LOC 0142Z 217DEG 46KT 4081 9454 4050 9429
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Donavon3 follow-up statements
749
WWUS53 KDMX 030156
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
856 PM CDT WED MAY 2 2018
IAC173-030206-
/O.CAN.KDMX.SV.W.0034.000000T0000Z-180503T0230Z/
Taylor IA-
856 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 100 AM CDT for south central
Iowa.
LAT...LON 4090 9447 4116 9430 4116 9423 4084 9357
4057 9391 4057 9427
TIME...MOT...LOC 0156Z 217DEG 46KT 4094 9441 4063 9417
$$
IAC039-053-159-175-030230-
/O.CON.KDMX.SV.W.0034.000000T0000Z-180503T0230Z/
Decatur IA-Union IA-Ringgold IA-Clarke IA-
856 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR DECATUR...UNION...RINGGOLD AND SOUTHWESTERN CLARKE COUNTIES...
At 856 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Lenox to 7 miles southeast of
Mount Ayr, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Creston, Leon, Mount Ayr, Lamoni, Sun Valley Lake, Afton, Diagonal,
Kellerton, Grand River, Van Wert, Garden Grove, Davis City, Decatur
City, Tingley, Weldon, Arispe, Shannon City, Thayer, Ellston and
Benton.
This includes Interstate 35 between mile markers 1 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for south central
Iowa.
LAT...LON 4090 9447 4116 9430 4116 9423 4084 9357
4057 9391 4057 9427
TIME...MOT...LOC 0156Z 217DEG 46KT 4094 9441 4063 9417
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Donavon420 WWUS53 KDMX 030213 SVSDMX Severe Weather Statement National Weather Service Des Moines IA 913 PM CDT WED MAY 2 2018 IAC159-175-030223- /O.CAN.KDMX.SV.W.0034.000000T0000Z-180503T0230Z/ Union IA-Ringgold IA- 913 PM CDT WED MAY 2 2018 ...THE SEVERE THUNDERSTORM WARNING FOR UNION AND RINGGOLD COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A tornado watch remains in effect until 100 AM CDT for south central Iowa. LAT...LON 4084 9357 4057 9391 4057 9401 4102 9401 TIME...MOT...LOC 0213Z 217DEG 46KT 4111 9424 4080 9400 $$ IAC039-053-030230- /O.CON.KDMX.SV.W.0034.000000T0000Z-180503T0230Z/ Decatur IA-Clarke IA- 913 PM CDT WED MAY 2 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR DECATUR AND SOUTHWESTERN CLARKE COUNTIES... At 913 PM CDT, severe thunderstorms were located along a line extending from 7 miles northeast of Creston to near Sun Valley Lake, moving northeast at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Leon, Lamoni, Grand River, Van Wert, Garden Grove, Davis City, Decatur City, Weldon and Lamoni Municipal Airport. This includes Interstate 35 between mile markers 1 and 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until 100 AM CDT for south central Iowa. LAT...LON 4084 9357 4057 9391 4057 9401 4102 9401 TIME...MOT...LOC 0213Z 217DEG 46KT 4111 9424 4080 9400 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ FAB
578
WWUS53 KDMX 030229
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
929 PM CDT WED MAY 2 2018
IAC039-053-030238-
/O.EXP.KDMX.SV.W.0034.000000T0000Z-180503T0230Z/
Decatur IA-Clarke IA-
929 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR DECATUR AND SOUTHWESTERN
CLARKE COUNTIES WILL EXPIRE AT 930 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
A tornado watch remains in effect until 100 AM CDT for south central
Iowa.
LAT...LON 4084 9357 4057 9391 4057 9401 4102 9401
TIME...MOT...LOC 0228Z 217DEG 46KT 4126 9409 4095 9385
$$
FABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:43 PM CDT, 2 hours earlier.
Area forecast discussion, May 2, 6:43 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Des Moines IA 643 PM CDT Wed May 2 2018 .SHORT TERM.../Tonight through Thursday/ Issued at 354 PM CDT Wed May 2 2018 The primary concerns will of course be convective trends into Thursday with a focus on severe weather and heavy rain potential. Water vapor imagery shows broad lift ahead of the Four Corners trough with intense convection already in progress across KS. Weaker forcing and lift has tried to develop elevated convection either side of the WSW-ENE stationary front bisecting the Des Moines metro area at 19z with the stronger deep shear cluster NW actually showing more maturation versus the greater instability SE as of now. The low level lift and convergence doesn't seem strong enough to strengthen either cluster too much in the short term however with more attention looking upstream. All convection allowing models /CAMs/ bring the KS convection into the southern half of Iowa early this evening. That environment should include uncapped MLCAPEs near 2K j/kg with +/- 50kts of deep shear. LCLs are low, but other kinematic low level parameters are less impressive for tornado potential. The combination of relatively high -10 to -30C CAPE and deep shear should make hail and wind greater threats. CAMs suggest the KS MCS will reach southern IA this evening with the expected window of greatest impacts. The aforementioned water vapor imagery also notes a deep moisture plume into IA. This will boost precipitable water values to an inch and a half or greater and warm cloud depths in excess of 11K ft south. While not alarming values, they are at climatological extremes for early May, in the upper 90s percentiles for NAEFS precipitable water, specific humidities and integrated water vapor transport. No watch at this point with weaker mean winds and upwind propagation vectors as well as antecedent soil moisture reducing that threat somewhat. Rates rates could still certainly produce considerable ponding water in streets, fields and ditches however. By tomorrow the synoptic forcing will increase as the long wave trough approaches. This will result in relatively high confidence in convection. However agree with midday SPC Day 2 outlook on the slight downgrade of severe potential, especially the northward extent. NAM/GFS MLCAPEs of any magnitude only get to central IA and NAM soundings depict plenty of low level moisture, increasing CIN and reducing surface based potential. The deep sheer will be extreme however so there could certainly still be some organized severe storms, but with the potential to be elevated versus surface based. GFS soundings do show somewhat drier low levels and some surface based threat however so there is still some wind and tornado potential. This will be greatly dependent on how remnant mesoscale boundaries play out and the degree of recovery ahead of the triple point, which should reach Iowa during the afternoon. Favorable low level backing along the warm front would certainly produce increased tornado potential assuming better thermodynamics are in place. An Enhanced Risk may re-appear again south with later convective outlooks. The airmass will change little so additional heavy rains are possible. Flash flood potential may increase south depending on precip tonight, but conditions seem less favorable for heavy rain tomorrow as maxes are shunted east. .LONG TERM.../Thursday night through Wednesday/ Issued at 354 PM CDT Wed May 2 2018 Bottom Line up Front... Strong to potentially severe storms likely to be ongoing at 00z Fri... at the very least, lighting is likely with any precipitation. A few chances for storms Saturday evening/night and Tuesday... severe weather cannot be ruled out with them. Thursday night through Friday Morning... Projected boundary location at 00z Friday has taken a notable shift northward in the past 24 hours. By 12z Fri, the boundary should be southeast of the DMX CWA, with rapid pressure rises, dry air entrainment, and large-scale subsidence rapidly spreading across Iowa from northwest to southeast. Starting around 03z Fri, precip intensity should begin to wane rather rapidly. Moisture support and isentropic ascent processes. 06z Overturning convection will not be activated as the nose of the LLJ will be effectively east of the DMX CWA, with 50kt winds at 500mb propagating through along the southern edge of the upper low. So while precip is still expected, its intensity will be diminishing. Friday Afternoon and beyond... As described in the long-term AFDs of the previous few afternoons, Friday will begin to unveil the curtain on a new weather pattern that may more or less remain in place for the first half of May... likely well into the second half as well. In short, somewhat of an omega block tries to establish itself... the west coast upper low/trough is well entrenched, with the thermal ridge extending over the intermountain west and reaching all the way towards the Arctic Circle. This setup should place Iowa in NW flow, with shortwaves riding along the trough to our north and bringing precip chances and minor temperature oscillations every couple of days. Saturday night into Sunday morning, is increasingly looking like one of these shortwaves is going to track from Central Minnesota through Wisconsin. An attendant boundary looks to orient itself from around WSW to ENE and pass through northern/central to northeastern Iowa. There is decent frontogenetical forcing with this boundary, along with around 1000 j/kg or so of CAPE to access. Additionally, there should be a decent amount of sunshine throughout the day. So while not expecting robust severe weather evening, there could be thunderstorms... a few of which may be strong. Tuesday into Wednesday may bring another chance of thunderstorms to Iowa as another upper low may propagate across the Midwest, with the warm advection wing potentially making it into Iowa. With this being many days out, will not get into much detail at this time as changes in forecast track are likely. && .AVIATION.../For the 00Z TAFS through 00Z Thursday evening/ Issued at 642 PM CDT Wed May 2 2018 Main concerns will be convection near and south of the boundary through 10z with additional development expected aft 15z over the area. Light showers/iso thunder will be scattered from 10 to 15z. Cigs will drop to MVFR/IFR north of the boundary and over the south aft 12z. Will be monitoring KDSM/KOTM closely for severe storms through 06z this evening. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Small LONG TERM...Kotenberg AVIATION...REV
Hazardous weather outlook, May 2, 4:01 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 401 PM CDT Wed May 2 2018 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-032115- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 401 PM CDT Wed May 2 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight There is a Slight to Enhanced Risk of severe weather through tonight. Large hail, damaging wind gusts, and isolated tornadoes are possible, especially over central and southern Iowa. This same area may also see locally heavy rainfall. Minor river flooding also continues along the upper reaches of the Des Moines River basin. Flood Warnings remain in effect for these areas. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Slight Risk of severe weather continues on Thursday for similar areas as well. Large hail, a few tornadoes, and damaging wind gusts will be possible. There is also the chance for locally heavy rainfall. Thunderstorm chances will return to the area late Saturday into Sunday and Tuesday; however, severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed from time to time through Thursday, especially from the late afternoon into the evening hours. Kotenberg
In the hours before
Special weather statement, May 2, 3:40 PM CDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Des Moines IA
340 PM CDT WED MAY 2 2018
IAZ016-017-025>027-022145-
Wright IA-Cerro Gordo IA-Hancock IA-Franklin IA-Butler IA-
340 PM CDT WED MAY 2 2018
...SPECIAL WEATHER STATEMENT...
At 339 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from 10 miles south of Britt to near Belmond
to 6 miles north of Webster City. Movement was east at 65 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Mason City, Hampton, Clarion, Allison, Eagle Grove, Belmond,
Sheffield, Greene, Rockwell, Big Wall Lake, Elm Lake, Clear Lake,
Kanawha, Dumont, Dows, Klemme, Latimer, Thornton, Coulter and
Meservey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4291 9303 4291 9266 4269 9280 4256 9397
4259 9397 4283 9381 4301 9382 4322 9303
TIME...MOT...LOC 2039Z 248DEG 58KT 4296 9373 4283 9368 4256 9383
LeeSpecial weather statement, May 2, 4:31 PM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Des Moines IA
431 PM CDT WED MAY 2 2018
IAZ027-028-022215-
Bremer IA-Butler IA-
431 PM CDT WED MAY 2 2018
...SPECIAL WEATHER STATEMENT...
At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charles City to near Allison to near
Aplington. Movement was east at 65 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Waverly, Allison, Sumner, Denver, Clarksville, Tripoli, Shell Rock,
Greene, Janesville, Readlyn, Plainfield, Frederika, Allison Municipal
Airport and Waverly Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4262 9299 4275 9284 4291 9279 4291 9208
4266 9208
TIME...MOT...LOC 2131Z 257DEG 54KT 4304 9270 4279 9283 4263 9296
LeeLocal storm report, May 2, 6:05 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
605 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 SE NEW MARKET 40.70N 94.85W
05/02/2018 E1.00 INCH Taylor IA TRAINED SPOTTER
TORRENTIAL RAIN AND LOTS OF QUARTER SIZED HAIL.
&&
CURTISLocal storm report, May 2, 6:29 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
629 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 1 W MURRAY 41.04N 93.97W
05/02/2018 E1.00 INCH Clarke IA TRAINED SPOTTER
HEAVY RAIN AND QUARTER SIZED HAIL.
&&
CURTISLocal storm report, May 2, 6:36 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 W MURRAY 41.04N 93.97W
05/02/2018 M1.75 INCH Clarke IA TRAINED SPOTTER
HAIL ON GOING FOR 10 MINUTES. UP TO GOLF BALL SIZED.
&&
BSMALLLocal storm report, May 2, 7:00 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL TINGLEY 40.85N 94.20W
05/02/2018 E1.00 INCH RINGGOLD IA EMERGENCY MNGR
&&
BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:47 PM CDT | Flash Flood Warning | DMX | Adams, Ringgold, Taylor, Union | 6 hr |
| May 2, 8:05 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 40 min |
| May 2, 9:43 PM CDT | Special Weather Statement | DMX | Wayne | 47 min |
| May 2, 11:14 PM CDT | River Flood Warning | DMX | Taylor | 49 min |
| May 2, 11:33 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 29 min |
| May 3, 12:00 PM CDT | Special Weather Statement | DMX | Greene | 30 min |
| May 3, 2:24 PM CDT | River Flood Watch | DMX | Black Hawk | 6 days |
| May 3, 5:12 PM CDT | Tornado Warning | DMX | Adair, Guthrie | 33 min |
| May 3, 5:26 PM CDT | Tornado Warning | DMX | Dallas, Madison, Polk | 34 min |
| May 3, 5:39 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Warren | 25 min |
| May 3, 5:43 PM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 21 min |
| May 3, 5:45 PM CDT | Tornado Warning | DMX | Dallas, Guthrie | 30 min |
| May 3, 5:48 PM CDT | Tornado Warning | DMX | Adair, Madison | 17 min |
| May 3, 6:23 PM CDT | Special Weather Statement | DMX | Union | 37 min |
| May 3, 6:25 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 50 min |
| May 3, 6:51 PM CDT | Special Weather Statement | DMX | Clarke, Warren | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.